MAUDE Adverse Event Report: SYNTHES USA ARTICULATED TENSION DEVICE WITH GAUGE-SPAN 20MM; INSTRUMENT COMPRESSION

SYNTHES USA ARTICULATED TENSION DEVICE WITH GAUGE-SPAN 20MM; INSTRUMENT COMPRESSION
Catalog Number 321.12
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/16/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted / explanted.Device is not expected to be returned for manufacturer review/investigation.No service history review can be performed because the lot/serial number cannot be traced.The manufacture date is unknown.The service history review is unconfirmed.Device history records review was attempted for part# 321.12, lot# 1022.Device history records review is not available as device is older than 20 years.At this time the manufacturing documents for instruments had to be stored for 10 years.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that an articulated tension device with gauge-span 20mm (atd) broke off during an initial rotational osteotomy surgery on (b)(6) 2016.The surgeon was tensioning with the atd when he heard a snap, he noticed that the tooth had broken off where it holds onto the plate (95 degree condylar plate 5 holes/60mm/92mm).The piece was retrieved.Another atd was available and the surgeon went on as planned with the case.The plate was not affected in any way and remains implanted in the patient.There was no medical intervention, surgical delay or patient harm.The procedure was completed successfully.Concomitant devices reported: 95 degree condylar plate 5 holes/60mm/92mm (part #237.52, lot # unknown, quantity # 1).This report is for one (1) articulate tension device with gauge-span 20mm.This is report 1 of 1 for (b)(4).

Brand Name
ARTICULATED TENSION DEVICE WITH GAUGE-SPAN 20MM
Common Device Name
INSTRUMENT COMPRESSION
Manufacturer (Section D)
SYNTHES USA
1302 wrights lane east
west chester PA 19380
MDR Report Key6233743
Report Number2520274-2017-10093
Device Sequence Number392998
Product Code HWN
UDI-Device Identifier10886982190369
UDI-Public(01)10886982190369(10)1022
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number321.12
Device Lot Number1022
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2016
Initial Report FDA Received Date01/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PART #237.52, LOT # UNKNOWN, QUANTITY # 1
Patient Age19 YR
Patient Weight50